Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 3, 2016, 10:07 AM MST for Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 10:07 AM MST (17:07 UTC)
- Expired
- Aug 3, 2016, 1:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 82 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 5.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WGUS55 KFGZ 031707
FFWFGZ
AZC007-032000-
/O.NEW.KFGZ.FF.W.0032.160803T1707Z-160803T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1007 AM MST WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 100 PM MST
* AT 1005 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE JUNIPER FIRE SCAR. RADAR INDICATES OVER HALF
AN INCH OF RAIN HAS FALLEN IN 15 MINUTES...WHICH WILL LEAD TO
FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROSE CREEK CAMPGROUND AND REYNOLDS CREEK GROUP CAMPGROUND.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH AREA DRAINAGES. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL WILL LIKELY TRIGGER LIFE THREATENING FLASH FLOODS AND
DEBRIS FLOWS IN AND NEAR THE JUNIPER FIRE SCAR. SOME ROADWAYS WILL
BE INUNDATED OR WASHED OUT. RAPIDLY FLOWING WATER OR DEBRIS
ACCUMULATION MAY AFFECT HIGHWAY 288. LOCATIONS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO THE POCKET CREEK...WORKMAN
CREEK...AND REYNOLDS CREEK DRAINAGES AS WELL AS A LARGE PORTION OF
STATE HIGHWAY 288 SOUTH OF YOUNG.
&&
LAT...LON 3398 11089 3381 11083 3376 11087 3375 11097
3397 11101
$$
MOTTICE3 follow-up statements
197
WGUS75 KFGZ 031806
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1106 AM MST WED AUG 3 2016
AZC007-032000-
/O.CON.KFGZ.FF.W.0032.000000T0000Z-160803T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
1106 AM MST WED AUG 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM MST FOR
GILA COUNTY...
AT 1104 AM MST...THE HEAVY RAIN HAS COME TO AN END FOR NOW ACROSS
THE JUNIPER FIRE SCAR. HOWEVER...FLASH FLOODING WILL CONTINUE IN
AREA STREAMS AND DRAINAGES. PORTIONS OF SH288 REMAIN CLOSED FROM
FLASH FLOODING YESTERDAY. ADDITIONAL DEBRIS MAY FLOW OVER THE
HIGHWAY TODAY.
THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER
LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROSE CREEK CAMPGROUND AND REYNOLDS CREEK GROUP CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL LIKELY TRIGGER LIFE THREATENING FLASH FLOODS AND
DEBRIS FLOWS IN AND NEAR THE JUNIPER FIRE SCAR. SOME ROADWAYS WILL
BE INUNDATED OR WASHED OUT. RAPIDLY FLOWING WATER OR DEBRIS
ACCUMULATION MAY AFFECT HIGHWAY 288. LOCATIONS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO THE POCKET CREEK...WORKMAN
CREEK...AND REYNOLDS CREEK DRAINAGES AS WELL AS A LARGE PORTION OF
STATE HIGHWAY 288 SOUTH OF YOUNG.
&&
LAT...LON 3398 11089 3381 11083 3376 11087 3375 11097
3397 11101
$$
MOTTICE704
WGUS75 KFGZ 031908
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1208 PM MST WED AUG 3 2016
AZC007-032000-
/O.CON.KFGZ.FF.W.0032.000000T0000Z-160803T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
1208 PM MST WED AUG 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM MST FOR
GILA COUNTY...
AT 1206 PM MST...ONLY LIGHT SHOWERS CONTINUE OVER PORTIONS OF THE
JUNIPER FIRE SCAR. HEAVY RAINFALL EARLIER WILL LIKELY LEAD
TO NEW DEBRIS ON SH288 ALONG THE WESTERN EDGE OF THE FIRE SCAR.
THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER
LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROSE CREEK CAMPGROUND AND REYNOLDS CREEK GROUP CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL LIKELY TRIGGER LIFE THREATENING FLASH FLOODS AND
DEBRIS FLOWS IN AND NEAR THE JUNIPER FIRE SCAR. SOME ROADWAYS WILL
BE INUNDATED OR WASHED OUT. RAPIDLY FLOWING WATER OR DEBRIS
ACCUMULATION MAY AFFECT HIGHWAY 288. LOCATIONS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO THE POCKET CREEK...WORKMAN
CREEK...AND REYNOLDS CREEK DRAINAGES AS WELL AS A LARGE PORTION OF
STATE HIGHWAY 288 SOUTH OF YOUNG.
&&
LAT...LON 3398 11089 3381 11083 3376 11087 3375 11097
3397 11101
$$
MOTTICE876
WGUS75 KFGZ 031955
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1255 PM MST WED AUG 3 2016
AZC007-032004-
/O.EXP.KFGZ.FF.W.0032.000000T0000Z-160803T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
1255 PM MST WED AUG 3 2016
...THE FLASH FLOOD WARNING FOR GILA COUNTY WILL EXPIRE AT 100 PM
MST...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3398 11089 3381 11083 3376 11087 3375 11097
3397 11101
$$
MOTTICEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:11 AM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Aug 3, 4:11 AM MST, 5 hours 56 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 411 AM MST WED AUG 3 2016 .SYNOPSIS...Deep Monsoon moisture will keep Arizona in an active weather pattern with numerous showers and thunderstorms through Thursday. An upper level trough will enhance showers across southern and central Arizona today producing a high risk for flash flooding. A Flash Flood Watch remains in effect for most of the region until midnight. A low pressure system moving into the west coast on Friday will bring drier air into the region from the west decreasing storm chances through the weekend. A low grade Monsoon weather pattern is forecast for the first half of next week. && .DISCUSSION...Deep tropical moisture will remain entrenched across Arizona through Thursday. Precipitable water amounts in the 1.2 to 1.5 inch range across Arizona and New Mexico will bring rain showers and thunderstorms to much of the region. An upper level low and trough shown on Water Vapor imagery across southern California and Arizona will slowly drift northward today helping to trigger deeper convective storm activity. The strongest upper level forcing with this trough will be felt mainly over Yavapai and southern Coconino county. Due to the deep moisture and the upper level trough we continued the Flash Flood Watch for most areas of northern Arizona. A few areas outside of the watch along the Utah border will still see an elevated risk for localized flash flooding. If you are traveling across Arizona or enjoying outdoor activities be cautious on the roadways for rapidly changing conditions due to heavy rainfall. On Thursday...Deep moisture will remain in place with slight drying aloft noted on the weather model forecast soundings. The most significant change is a lack of upper level troughing to help enhance convection. We still expect to see good shower and thunderstorm coverage with a reduced threat for flash flooding compared to Wednesday. Friday through Sunday...A deep low pressure system moving into the west coast will bring a drier westerly flow to Arizona on Friday. Expect slowly decreasing chances for thunderstorm activity from west to east each day through the weekend as drier air limits convection. Low grade Monsoon shower activity is forecast through the first half of next week. && .AVIATION...FOR THE 12Z PACKAGE...Light rain with a few embedded thunderstorms possible through 17Z. After 17Z, expect scattered to numerous thunderstorms initially developing over mountain regions, then moving into valley locations in the early afternoon. Localized MVFR/IFR ceilings and visibilities are possible under stronger storms. Showers and thunderstorm activity is expected to decrease during the evening hours, but a few storms may persist through the overnight hours. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch through this evening FOR AZZ006>008-011>018- 037-038-040. && PUBLIC...Bohlin AVIATION...RR For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 3, 10:07 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1007 AM MST WED AUG 3 2016 AZZ004>018-037>040-040130- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1007 AM MST WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MONSOON MOISTURE WILL LEAD TO FREQUENT AND WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TODAY. A FLASH FLOOD WATCH IS NOW IN EFFECT FOR ALL OF APACHE, COCONINO, NORTHERN GILA, NAVAJO AND YAVAPAI COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREQUENT SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST THROUGH FRIDAY. EXPECT A DRYING TREND OVER THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:24 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Aug 2, 6:26 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Aug 3, 7:40 AM MST | Areal Flood Advisory | FGZ | Coconino | 110 min |
| Aug 3, 11:21 AM MST | Areal Flood Advisory | FGZ | Yavapai | 114 min |
| Aug 3, 12:52 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Aug 3, 2:20 PM MST | Flash Flood Warning | FGZ | Coconino | 8 hr |
| Aug 3, 2:41 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 3, 4:04 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 3, 4:47 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.